Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Universal co-analytic sets

Author: Greg Hjorth
Journal: Proc. Amer. Math. Soc. 124 (1996), 3867-3873
MSC (1991): Primary 04A15
MathSciNet review: 1343698
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is a universal $\Pi _{1}^{1}$ equivalence relation. The existence of a $\Pi _{1}^{1}$ set universal for $\Pi \hskip -3.5pt\lower 7.5pt\hbox {$\widetilde {}$}\hskip 2.3pt _{1}^{1}$ non-Borel is independent of the usual axioms of mathematics.

References [Enhancements On Off] (What's this?)

  • [Ba] Jon Barwise, Admissible sets and structures, Springer-Verlag, Berlin-New York, 1975. An approach to definability theory; Perspectives in Mathematical Logic. MR 0424560
  • [Je] Thomas Jech, Set theory, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. Pure and Applied Mathematics. MR 506523
  • [Ke] A. S. Kechris, Lectures on definable group actions and equivalence relations, Unpublished manuscript.
  • [Mi] Arnold W. Miller, Arnie Miller’s problem list, Set theory of the reals (Ramat Gan, 1991) Israel Math. Conf. Proc., vol. 6, Bar-Ilan Univ., Ramat Gan, 1993, pp. 645–654. MR 1234292
  • [Mo] Yiannis N. Moschovakis, Descriptive set theory, Studies in Logic and the Foundations of Mathematics, vol. 100, North-Holland Publishing Co., Amsterdam-New York, 1980. MR 561709
  • [Sa] Gerald E. Sacks, Countable admissible ordinals and hyperdegrees, Advances in Math. 20 (1976), no. 2, 213–262. MR 0429523,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 04A15

Retrieve articles in all journals with MSC (1991): 04A15

Additional Information

Greg Hjorth
Affiliation: Department of Mathematics, California Institute of Technology, Pasadena, California 91125
Address at time of publication: Department of Mathematics, University of California, Los Angeles, California 90024-1555

Received by editor(s): May 2, 1994
Received by editor(s) in revised form: June 12, 1995
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1996 American Mathematical Society